MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM II; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM II; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3058
Medical Device Problem Codes Device Displays Incorrect Message (2591); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On (b)(6) 2018 (b)(4) (con): information was received from a consumer regarding a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stimulation and gastrointestinal/pelvic floor.Patient reported seeing poor communication when they went to use their programmer to change settings.The patient programmer (pp) would not do telemetry with or without antenna.It was noted that the patient used an antenna.It was reviewed for patient to confirm antenna was secure and sync with ins but that did not resolve the issue.It was reviewed for patient to unplug the antenna, and place the pp directly over ins, on skin and sync and this did not resolve the issue either.Patient was warm transferred to repair department.No patient symptoms were reported.Patient's medical history included parkinson's disease which was there prior to implant.No further patient complications were reported/ anticipated as a result of this event.On (b)(6) 2018 (b)(4) (con): patient reported the same programmer issues and noted that the pp was replaced.Patient also reported the need to get in contact with the local rep before getting discharged from the hospital the day of the call.It was unknown if the hospitalization was related to the device or not.On (b)(6) 2018 rpl update: no new information reported.
 
Additional Manufacturer Narrative
The report was previously sent on the wrong device.Correction has been made and the report is now on the correct device.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM II
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos,pr MN 00777
MDR Report Key7371621
Report Number2182208-2018-00340
Device Sequence Number13634214
Product Code EZW
UDI-Device Identifier00643169512955
UDI-Public00643169512955
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number3058
Device Catalogue Number3058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR